Hail, Scotts Bluff
- When
- July 9, 4:55 PM MST
- Where
- Scotts Bluff County, 3 mi S of Scottsbluff
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.827, -103.650
A thunderstorm briefly produced some hail near Scottsbluff, Nebraska.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A thunderstorm briefly produced some hail near Scottsbluff, Nebraska.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 9, 1:08 PM MST, 3 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 208 PM MDT WED JUL 9 2008 .SHORT TERM...TONIGHT THROUGH FRIDAY... JUST A FEW CLOUDS OVER THE MTNS EARLY THIS AFTN BUT CONVECTION HAVING A HARDER TIME DUE TO WARMER MID LEVEL TEMPS AND LACK OF ANY SIGNIFICANT BOUNDARIES. STILL...CANT RULE OUT AN ISOLD WEAK STORM OR TWO OVER THE MTNS LATER THIS AFTN INTO EARLY EVENING. REST OF CWA PRETTY CLEAR THOUGH GOOD MOISTURE EXISTS OVER THE PANHANDLE INTO EAST CENTRAL WY. WITH BETTER ENERGY AND DYNAMICS TO THE NORTH CONVECTION HERE ALSO WILL BE HARD TO COME BY SO WILL TRIM POPS A BIT FOR THIS EVENING. WARMEST DAY OF THE WEEK SET FOR THURSDAY AS THERMAL RIDGE MOVES OVER THE REGION AHEAD OF UPPER TROF THAT WILL SWING ACROSS SW CANADA AND LOWER LEVELS DRY OUT SOME BEHIND SFC TROF THAT WILL EDGE INTO THE PANHANDLE...WITH MAXS APPROACHING 100F OVER THE NRN PANHANDLE. UPPER TROF WILL MOVE ACROSS SRN CANADA AND THE NORTHERN PLAINS FRIDAY AND PUSH A COLD FRONT ACROSS THE CWA FRIDAY MORNING BRINGING SOME COOLER TEMPERATURES. REMAINING DRY THROUGH FRIDAY AS MOISTURE REMAINS SOMEWHAT LIMITED AND AIRMASS FAIRLY STABLE BEHIND FRONT. .LONG TERM...FRI NIGHT THRU WED...COOLER AIR REMAINS OVER THE REGION THRU SAT NIGHT AS FAIRLY STG UPPER TROF MOVES ACRS N CNTRL U.S. FRONT WILL BE ON THE DRY SIDE...AND EVEN UPSLOPE LOW LEVEL FLOW WILL REMAIN RATHER DRY COME SAT AND SAT NIGHT. WARMER TEMPS AND SOME MOISTURE STARTS RETURNING ON SUN...BUT HAVE LEFT OUT MENTIONABLE WX FOR SUN AFTN/EVENG. AS UPPER RIDGE BUILDS OVER THE WRN U.S AND STARTS SHIFTING E ON MON AND BEYOND...MID/UPPER LEVEL MSTR FROM THE SW U.S. STARTS SEEPING INTO THE REGION FOR INCREASING CHCS OF LATE DAY TSTMS. MODELS A BIT DIFFERENT ON THE HANDLING OF THE NEXT PAC NW UPPER TROF...BUT EFFECTS AT THIS POINT IN TIME MINIMAL. && .AVIATION...VFR CONDITIONS EXPECTED THROUGH THURSDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1016 AM MDT WED JUL 9 2008 NEZ019>021-054-055-WYZ061>063-065-069-070-101130- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-SOUTHWEST CARBON- NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY-CHEYENNE FOOTHILLS- PINE BLUFFS- 1016 AM MDT WED JUL 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT CHANCE FOR LATE DAY THUNDERSTORMS EXISTS FOR SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-WYZ059-060-064-066>068-101130- SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE- LARAMIE RANGE-PLATTE-GOSHEN- 1016 AM MDT WED JUL 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE BY LATE THIS AFTERNOON INTO THIS EVENING. NO SEVERE THUNDERSTORMS ARE EXPECTED BUT THE STRONGER STORMS MAY PRODUCE HEAVY RAIN AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT CHANCE FOR LATE DAY THUNDERSTORMS EXISTS FOR SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 358 PM MDT WED JUL 9 2008 WYZ066-069-092315- LARAMIE RANGE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...CHEYENNE 358 PM MDT WED JUL 9 2008 A COUPLE OF STRONG THUNDERSTORMS ARE MOVING SLOWLY EAST SOUTHEAST ACROSS NORTHERN LARAMIE COUNTY. THE STORMS WERE LOCATED ABOUT 17 MILES NORTH AND 27 MILES NORTHWEST OF CHEYENNE. THE STORMS SHOULD REMAIN OVER RURAL PARTS OF NORTHERN LARAMIE COUNTY THROUGH 5 PM AND WILL LIKELY PRODUCE HEAVY RAIN...GUSTY WINDS AND MAYBE SOME SMALL HAIL.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 500 PM MDT WED JUL 9 2008 NEZ019-WYZ068-100015- SCOTTS BLUFF-GOSHEN- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...TORRINGTON 500 PM MDT WED JUL 9 2008 ...THUNDERSTORMS MOVING ACROSS SOUTHERN GOSHEN COUNTY... SCATTERED THUNDERSTORMS WILL MOVE EAST AT 15 MPH ACROSS SOUTHERN GOSHEN COUNTY OF WYOMING AND MOVE INTO WESTERN SCOTTS BLUFF COUNTY OF NEBRASKA BY 530 PM. THESE STORMS WILL AFFECT HAWK SPRINGS...THE HAWK SPRINGS RECREATION AREA...YODER...LYMAN AND STEGALL AS WELL AS HIGHWAYS 85 AND 26. THE THUNDERSTORMS WILL PRODUCE RAINFALL AMOUNTS UP TO ONE HALF INCH...WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING. WHEN THUNDER ROARS...MOVE INDOORS. RUBIN
The Cheyenne radar (KCYS), 122 km away, was scanning. The volume nearest the first event began at 23:53 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2008Every state in 2008This day in weather historyWarnings in Nebraska, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 101211.